MAUDE Adverse Event Report: STRYKER GMBH INSTRUMENT TRAY T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH INSTRUMENT TRAY T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18069950
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the instruments was cleaned and sterilized at the hospital on the day before surgery, a stain was found on the cloth that wrapped the instrument tray.The sterilization was determined to be inadequate, and cleaning and sterilization were performed again, but the same phenomenon occurred the second time.Finally, on the day of surgery, all instrument parts were removed from the instrument tray and individually cleaned and sterilized.This delayed the patient's entry into the operating room, which was scheduled for 12:00 p.M., by more than three hours".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to d9 - the device was returned, g1 reporting contact, h6 (method, results & conclusion codes).The reported event could be confirmed, since the device was returned for evaluation, and matches the alleged failure.The received tray is in extremely used condition as evidenced by a worn-out external surface and scratch marks.There are some whitish marks as well on the tray.There could be multiple reasons for such observations including residues of water after reprocessing, usage of hard brush during cleaning, handling and transport damages due to usage in the long term.The case was shared with the sterility team along with the available data and information provided by the customer: ¿from the available data i can see that there is a difference in the drying time at the customer site (20min) compared to stryker t&e labeling in ifu / ot-rg-1, where we recommend a drying time of minimum 30min.Shorter drying times are in the responsibility of the customer and must be validated by the customer.This could be the reason for the remaining moisture.Residual moisture test data with a minimum drying time of 30min according ot-rg-1 are available for the t2 basic short instrument tray and t2 basic long instrument tray.Acceptance criteria were passed.No residual moisture visible.¿ based on the investigation, the root cause was attributed to a user related issue.The event was caused due to non-adherence of the instructions mentioned in stryker ifu / cleaning, sterilization guide specifically for the drying time.Also, the device has been used and cleaned multiple times over a long period of time which resulted in the device being worn out.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.

Brand Name
INSTRUMENT TRAY T2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21304120
Report Number0008031020-2025-00242
Device Sequence Number8151381
Product Code LXH
UDI-Device Identifier04546540605894
UDI-Public(01)04546540605894(11)180712(10)K05B263
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18069950
Device Lot NumberK05B263
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale